Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Apr 5, 2004, 9:49 PM CDT for Tom Green County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2004, 9:49 PM CDT (02:49 UTC)
- Expired
- Apr 5, 2004, 11:45 PM CDT
- In force
- 116 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Tom Green County, TX
The radar
The San Angelo radar (KSJT), 14 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 060250
FFWSJT
TXC451-060445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
949 PM CDT MON APR 5 2004
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TOM GREEN COUNTY IN SOUTHWEST TEXAS
THIS INCLUDES THE CITY OF SAN ANGELO
* UNTIL 1145 PM CDT
* AT 947 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAIN OVER TOM GREEN
COUNTY...WITH ADDITIONAL STORM MOVING INTO THE COUNTY FROM THE
WEST. MOVEMENT WAS TO THE NORTHEAST AT 30 MPH.
* RAINFALL AMOUNTS AROUND ONE INCH HAVE ALREADY FALLEN IN MUCH
OF TOM GREEN COUNTY. AN ADDITIONAL INCH TO INCH AND A HALF IS
EXPECTED THROUGH 1130 PM. THIS WILL CAUSE FLASH FLOODING.
* THE SAN ANGELO POLICE DEPARTMENT REPORTED FLOODING ALONG
SOUTHWEST BOULEVARD IN SAN ANGELO. THE ADDITONAL RAINFALL WILL
AGGRAVATE THE STREET FLOODING IN SAN ANGELO.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATER
VALLEY...WALL...VERIBEST...VANCOURT...ORIENT...KNICKERBOCKER...
GRAPE CREEK...DOVE CREEK...CHRISTOVAL AND CARLSBAD.
TURN AROUND DONT DROWN DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW SAFE PASSAGE.
REMEMBER...MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3162 10070 3150 10066 3113 10062 3114 10015
3156 10015 3155 10025 3167 10028 3167 10078
$$
192 follow-up statements
000 WGUS74 KSJT 060347 FFSSJT TXC451-060445- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1044 PM CDT MON APR 5 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR TOM GREEN COUNTY UNTIL 1145 PM CDT... AT 1040 PM CDT...THE SAN ANGELO POLICE DEPARTMENT REPOTED THAT SEVERAL STREETS IN THE CITY WERE FLOODED AND HAD BARRICADES PLACED ON THEM. THE TOM GREEN COUNTY SHERIFF OFFICE REPORTED THAT SWAIN AND POST OAK ROADS WERE CLOSED IN THE COUNTY...DUE TO FLOODING. NATIONAL WEATHER SERVICE DOPPLER RADAR AT 1040 PM INDICATED THAT THE STORMS WITH THE HEAVIEST RAIN HAVE MOVED INTO FAR EASTERN TOM GREEN COUNTY AT 1040 PM. RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN HAVE FALLEN IN MUCH OF TOM GREEN COUNTY. ADDITIONAL SHOWERS WITH A FEW THUNDERSTORMS WILL MOVE EAST INTO THE COUNTY THROUGH 1145 PM. ADDITIONAL RAINFALL AROUND ONE QUARTER OF AN INCH WILL OCCUR. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ 19
000 WGUS74 KSJT 060452 FFSSJT TXC081-451-060500- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1149 PM CDT MON APR 5 2004 ...THE FLASH FLOOD WARNING FOR TOM GREEN AND COKE COUNTIES EXPIRED AT 1145 PM... AT 1145 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE TRAILING PORTION OF AN AREA OF SHOWERS AND THUNDERSTORMS OVER TOM GREEN AND COKE COUNTIES. ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN ONE QUARTER OF AN INCH. SOME HIGH WATER REMAINS ON SOME OF THE CITY STREETS IN SAN ANGELO. WATER LEVELS WILL CONTINUE TO RECEDE. IN THE MEANTIME...MOTORISTS SHOULD BE ALERT FOR HIGH WATER IN THE POOR DRAINAGE AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ 19
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 5, 3:31 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Apr 5, 3:31 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 331 PM CDT MON APR 5 2004 .SHORT TERM... STRONG SHORTWAVE NOW MOVING INTO THE BIG BEND WHERE WATCH IS IN EFFECT. AS THIS FEATURE MOVES NE INTO WC TX TONIGHT IT WILL INTERACT WITH A SURFACE INVERTED TROF OVER THE CONCHO VALLEY OF WC TX WHICH WILL HELP TO FOCUS DEEP CONVECTION. IN ADDITION... STRONG UPPER DIVERGENCE COMBINED WITH INCREASING LOW LEVEL MOISTURE SHOULD HELP THIS SYSTEM TO DEVELOP INTO A MESOSCALE CONVECTIVE SYSTEM WHICH ARE VERY EFFICIENT RAINFALL PRODUCERS. FLASH FLOOD WATCH IN EFFECT THRU TONIGHT AS QPF TOTALS OF 1 TO 3 INCHES ARE PROGGED BY ETA WHICH INITIALIZED WELL AND CONTINUES TO DO SO AS OF 18Z. WITH STEEPER LAPSE RATES ON THE WAY...NEARLY STATIONARY INVERTED TROF...INCREASING LOW LEVEL MOISTURE WITH HELP OF LOW LEVEL JET...AND INCREASING UPPER LEVEL DIVERGENCE...THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE ACROSS THE SOUTH DURING THE LATE EVENING. VERY HEAVY RAIN VERY LIKELY TONIGHT ACROSS A BIG PART OF WC TX. CANT RULE OUT AN ISOLATED TORNADO LATE THIS EVENING ALONG THE INVERTED TROF. THE SEVERE WEATHER SHOULD PRIMARILY AFFECT THE CONCHO VALLEY...THE HEARTLAND...AND THE NORTHWEST HILL COUNTRY. EXPECT THE STORMS TO MOVE EAST DURING THE MORNING. WITH UPPER LOW IN THE VICINTY OF THE BIG COUNTRY...KEPT POPS IN THE PACKAGE FOR TUESDAY. && .LONG TERM... THEN AS UPPER LOW MOVES EAST...LOWERED POPS UNTIL THURS WHEN SHORTWAVE APPROACHES. INCREASED POPS SATURDAY AND SUNDAY AS NEXT STRONG COLD FRONT APPROACHES FOR THE UPCOMING WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 56 68 52 72 / 90 30 20 20 SAN ANGELO 57 72 54 77 / 100 20 10 10 JUNCTION 59 73 55 77 / 100 30 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR ALL OF WEST CENTRAL TX THROUGH 12Z. && 26/04
Hazardous weather outlook, Apr 5, 2:16 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 216 PM CDT MON APR 5 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-061915- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 216 PM CDT MON APR 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... AN UPPER LEVEL STORM SYSTEM OVER NEW MEXICO WILL MOVE SLOWLY TOWARDS WEST CENTRAL TEXAS OVERNIGHT. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE CONCHO VALLEY AND BIG COUNTRY THIS AFTERNOON AHEAD OF THIS SYSTEM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... SOUTH OF A BIG SPRING...WINTERS...BROWNWOOD LINE THROUGH TONIGHT. LARGE HAIL IS THE PRIMARY THREAT. FLOODING IS ALSO POSSIBLE...ESPECIALLY TONIGHT. ONE TO TWO INCHES OF RAINFALL IS POSSIBLE...WITH LOCAL AMOUNTS TO 4 INCHES. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON ...MAINLY NORTHEAST OF A SWEETWATER...ABILENE...BROWNWOOD LINE. THE MAIN THREAT WILL BE LARGE HAIL...BUT LOCALLY HEAVY RAINFALL MAY PRODUCE FLOODING ON ALREADY SATURATED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Apr 5, 5:17 PM CDT, 4 hours 32 minutes before
TXZ049-054-098-099-113-114-127-128-052321- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 517 PM CDT MON APR 5 2004 ...AN ISOLATED STRONG THUNDERSTORM APPROADCHING VIEW... AT 519 PM CDT...RADAR SHOWED A STRONG THUNDERSTORM PROUCING VERY HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL...AND WIND GUST TO NEAR 40 MPH WAS LOCATED 10 MILES SOUTHWEST OF VIEW...OR 25 MILES SOUTHWEST OF ABILENE. THE STORM WAS MOVING NORTHEAST AT 30 MPH. BOTH VIEW AND THE ABILENE AREA ARE IN THE PATH OF THIS STORM. STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:23 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 67 min |
| Apr 5, 9:44 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 61 min |
| Apr 5, 10:12 PM CDT | Flash Flood Warning | SJT | Coke | 93 min |
| Apr 5, 11:44 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 61 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.